Arizona, 2004Hail and Heavy Rain in Arizona, March 4, 2004
March 4, 2004 · NWS PSR · 2 events in 1 county or zone
1 heavy rain, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Mar 4, 3:30 PM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 4, 3:30 PM MST, 1 hour 30 minutes before
AZZ020>028-CAZ030>033-050545-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST THU MAR 4 2004
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...A WEATHER DISTURBANCE MOVING OVER ARIZONA WILL CONTINUE
A CHANCE OF SHOWERS WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER
MAINLY SOUTH-CENTRAL ARIZONA TONIGHT. SOUTHEAST CALIFORNIA AND FAR
SOUTHWEST ARIZONA WILL BE MOSTLY CLEAR. THERE WILL BE A LINGERING
SLIGHT CHANCE OF SHOWERS FRIDAY MORNING BEFORE THE SYSTEM EXITS
ARIZONA. A STRONG RIDGE OF HIGH PRESSURE WILL THEN BUILD IN FROM THE
WEST FOR DRIER AND WARMER CONDITIONS SATURDAY THROUGH NEXT WEEK.
&&
.DISCUSSION...
ISOLATED CONVECTIVE SHOWERS HAVE DEVELOPED OVER THE SOUTH-CENTRAL
ARIZONA ZONES THIS AFTERNOON AIDED BY THE PASSING SHORT WAVE. RADAR
ECHOES OVER SOUTHEAST CALIFORNIA ARE LIKELY DUE TO CHAFF FROM
BOMBING RANGES IN NEVADA. AS DISCUSSED PREVIOUSLY...LINGERING
VERTICAL MOTIONS OVER THE EASTERN ZONES WILL KEEP PRECIP THREAT
GOING TONIGHT...DECREASING AFTER MIDNIGHT. FOG PROSPECTS ARE
IFFY...CERTAINLY IN THE WESTERN ZONES WHERE DEW POINTS HAVE ALREADY
DROPPED OFF. AREAS WITH THE BEST LOW LEVEL MOISTURE...EASTERN
ZONES...WILL PROBABLY HAVE LINGERING CLOUDINESS WHICH WILL INHIBIT
THE RADIATIVE COOLING AND CONDENSATION PROCESSES. HOWEVER...THERE
WILL QUITE POSSIBLY BE SOME SPOTS WHICH GET ENOUGH COOLING AND
CLEARING TO MENTION SOME PATCHY FOG. THEREAFTER...A WARMING TREND
WILL BE ON THE WAY AS A RIDGE BUILDS INTO THE WESTERN STATES. PRETTY
MUCH KEPT PREVIOUS TEMPS TRENDS WITH SOME MINOR ADJUSTMENTS. THERE
ARE SOME DIFFERENCES DURING THE EXTENDED AMONGST THE MODELS
REGARDING A SHORT WAVE MOVING INTO THE RIDGE AND A LOW PRESSURE
SYSTEM OUT OVER THE PACIFIC. HOWEVER...THE DIFFERENCES WILL BE QUITE
MINOR FOR OUR AREA.
&&
.
.PSR...WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
17
Hazardous weather outlook, Mar 4, 6:00 AM MST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
600 AM MST THU MAR 4 2004
AZZ023-050100-
GREATER PHOENIX AREA-
600 AM MST THU MAR 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER PHOENIX AREA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
AZZ025-050100-
YUMA/MARTINEZ LAKE AND VICINITY-
600 AM MST THU MAR 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR YUMA AND MARTINEZ LAKE AND
VICINITY.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
AZZ020-CAZ031-050100-
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
600 AM MST (500 AM PST) THU MAR 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER
VALLEY.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
AZZ021-026-050100-
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-
600 AM MST THU MAR 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR YUMA COUNTY AND LA PAZ COUNTY
EAST OF THE LOWER COLORADO RIVER VALLEY.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
AZZ022-027-028-050100-
NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
600 AM MST THU MAR 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARICOPA COUNTY...AND
NORTHWEST AND NORTH CENTRAL PINAL COUNTY.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
AZZ024-050100-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
600 AM MST THU MAR 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND
THE TONTO NATIONAL FOREST FOOTHILLS.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CAZ030-050100-
JOSHUA TREE NATIONAL PARK/JTNP/-
500 AM PST THU MAR 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CAZ032-033-050100-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
500 AM PST THU MAR 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN RIVERSIDE COUNTY AND
IMPERIAL COUNTY WEST OF THE LOWER COLORADO RIVER VALLEY.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Heavy Rain, Maricopa
- When
- March 4, 5:00 PM MST to 11:00 PM MST
- Where
- Maricopa County, Peoria
- Reported by
- NEWSPAPER
- Coordinates
- 33.349, -112.491 (the zone’s center; the record gives no point)
Heavy rain accompanied thunderstorms moving eastward across the metropolitan area. Some of the heavier amounts included 2.95 inches in Fountain Hills, and 1.97 inches in Mesa. Firefighters in Surprise performed shallow-water rescues and the Phoenix Fire Department responded to over 130 calls during the storm. Phoenix Sky Harbor airport reported 1.16 inches, along with some flight delays.
Hail, Maricopa
- When
- March 4, 6:22 PM MST
- Where
- Maricopa County, Phoenix
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 33.483, -112.067
Hail report from 48th St and Baseline.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, March 4, 200412 injured · $3.7 million · F1 · 76 events
- Tornadoes and Hail in Texas, March 4, 20042 injured · $2.1 million · F2 · 39 events
- Flood and Hail in Oklahoma, March 4, 20041 injured · $1.7 million · 75 kt wind · 60 events
- Flash Flooding and Flooding in Oklahoma, March 4 to 6, 20045 injured · $1.3 million · 19 events
- Hail and Damaging Winds in Texas, March 4, 2004$1.9 million · 79 kt wind · 16 events
- Heavy Snow in Arizona, March 4 to 5, 200412 injured · 3 events
- Tornado and Flash Flooding in Oklahoma, March 4, 2004$241,000 · F0 · 16 events
- Tornado in Texas, March 4, 2004$30,000 · F1 · 1 event
- Flash Flooding in Kansas, March 4, 2004$80,000 · 3 events
- Flash Flood in New York, March 4, 2004$50,000 · 1 event
- Damaging Wind in Arkansas, March 4, 2004$50,000 · 60 kt wind · 1 event
- Flash Flooding in Oklahoma, March 4, 2004$40,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389828, 5389743.